Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 56, NWS New Orleans, LA

July 7, 2002Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 7, 2002, 7:01 PM CDT for Jackson County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2002, 7:01 PM CDT (00:01 UTC)
Expired
Jul 7, 2002, 8:00 PM CDT
In force
59 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Jackson County, MS

The radar

The Mobile radar (KMOB), 26 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2002-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2002-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1696 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WUUS54 KLIX 080001
SVRNEW
MSC059-080100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 PM CDT SUN JUL 7 2002

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 800 PM CDT

* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES NORTHEAST OF WADE...OR ABOUT 15 MILES
  SOUTHEAST OF LUCEDALE...MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   WADE AT 740 PM CDT

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3070 8830 3086 8837 3076 8884 3051 8873

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:30 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 7, 3:30 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 PM CDT SUN JUL 7 2002

RADAR IS GETTING BUSY WITH A FEW THUNDERSTORMS HAVING ALREADY
REACHED STRONG TO SEVERE THRESHOLDS. SURFACE CONVERGENCE HAS
INCREASED ACROSS INLAND SECTIONS OF SOUTH MS NEAR A SURFACE
TROUGH...AND OVER AREAS FROM NEAR MORGAN CITY TO THIBODAUX...ALONG
THE LAKE PONTCHARTRAIN LAKE BREEZE. MAY HAVE TO ISSUE AFTERNOON
PACKAGE WITH A /REMAINDER OF THIS AFTERNOON/ PERIOD IF CONVECTION
BECOMES MORE WIDESPREAD AND SEVERE. OUTSIDE OF THUNDERSTORM
AREAS...HEAT HAS BECOME A PROBLEM WITH HEAT INDICES GENERALLY IN THE
100 TO 105 DEGREE RANGE.

THUNDERSTORMS SHOULD MOSTLY DIE OFF BY MIDNIGHT TONIGHT. ON MONDAY...
AN INVERTED MID LEVEL TROUGH MOVING WEST ACROSS THE GULF WILL BRING
ADDITIONAL UPPER LEVEL SUPPORT...HOWEVER...SLIGHTLY LIGHTER WIND
FIELDS ALOFT AND WEAKER PVA SHOULD KEEP SEVERE THUNDERSTORMS MORE
ISOLATED THAN TODAY. TEMPERATURES SHOULD HAVE NO PROBLEM REACHING
THE LOWER 90S...BUT SCATTERED CONVECTION COULD GET STARTED A LITTLE
EARLIER. WILL BE MONITORING ANY POTENTIAL TROPICAL DEVELOPMENT IN
THE CENTRAL GULF OF MEXICO...BUT THIS SYSTEM WILL HAVE NO IMPACT ON
WEATHER ALONG THE CENTRAL GULF COAST AS IT WILL LIKELY MOVE WEST
TOWARDS THE NORTHEAST MEXICAN OR SOUTH TEXAS COAST.

FOR TUESDAY THROUGH FRIDAY...A WEAK UPPER LEVEL RIDGE TO THE NORTH
WITH WEAK DISTURBANCES IN THE EASTERLIES OVER THE GULF WILL CONTINUE
A SIMILAR PATTERN WITH SCATTERED DIURNAL CONVECTION OVER LAND AND
LATE NIGHT AND MORNING CONVECTION OVER THE COASTAL WATERS.
TEMPERATURES SHOULD REMAIN FAIRLY CLOSE TO NORMAL. ANOTHER WEAK
SURFACE BOUNDARY MAY SAG SOUTH NEAR THE SOUTHWEST MS ZONES THURSDAY
AND FRIDAY AS ANOTHER DEEP UPPER TROUGH MOVES ACROSS THE NORTHEAST
U.S.

MCB 73/92/72/91/73 24242   BTR 73/91/73/90/73 24242
MSY 76/91/75/90/76 14242   GPT 74/89/73/89/74 14242

.NEW...NONE
LA...NONE.
MS...NONE.

22

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.